MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV08F180/80
Medical Device Problem Codes Retraction Problem (1536); Device Damaged by Another Device (2915); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6)2023, an 8mm amplatzer muscular vsd occluder was chosen for implant via femoral vein appoach with a 6f amplatzer torqvue delivery system.During deployment, the 8mm device appeared too small and the deployment angle was not ideal so the 8mm device was replaced prior to release while inside the patient.A 10mm amplatzer muscular vsd occluder was then chosen for implant with the same 6f amplatzer torqvue delivery system.During deployment, the 10mm occluder also appeared too small and the deployment angle was also not ideal.A decision was made to replace both the 10mm occluder and 6f delivery system.It was then reported a 12mm amplatzer muscular vsd occluder was chosen for implant via internal jugular approach with a 7f amplatzer torqvue delivery system.During deployment, the 12mm occluder was not able to be released from the delivery cable.Both 12mm occluder and 7f delivery system were removed from the patient and the 12mm occluder was removed from the delivery cable without difficulty.A decision was made to implant the same 12mm occluder with an 8f amplatzer torqvue delivery system.During deployment, due to the deployment angle not being ideal, the 12mm occluder was deployed obliquely on the septum and was not stable.A decision was made to recapture the device when the tip of the 8f delivery system became kinked due to the angle of the device on the septum and resulted in a failed recaptured attempt.A 9f amplatzer torqvue exchange system was then used to successfully remove the 12mm occluder.Due to the clinically significant delay in procedure, a decision was made to abort the procedure.It was reported the patient's defect measurements were 10x6mm at pre-procedure via transthoracic echocardiography (tte) and 7x5mm at post-procedure via tte.It was reported the patient did not have tortuous anatomy but was noted that due to the size of patient, the chambers were smaller and more difficult to navigate due to narrow angles to traverse from one access point to the defect.The patient remained hemodynamically stable throughout the procedure.There was no report of any adverse patient consequences.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of kink in delivery system due to the angle of the device on the septum resulting in difficulty recapturing the device was reported.The device was returned to abbott for investigation and the was found to be kinked and tip of sheath was inverted when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The cause of the reported incident could not be conclusively determined, however the damage is consistent with damage during use.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16998318
Report Number2135147-2023-02308
Device Sequence Number2452919
Product Code DQY
UDI-Device Identifier00811806010823
UDI-Public00811806010823
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number9-ITV08F180/80
Device Catalogue Number9-ITV08F180/80
Device Lot Number8714463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER MUSCULAR VSD OCCLUDER, 9-VSD-MUSC-012
Patient Age22 MO
Patient SexMale